Alert archive / Florida / Flood Watches in 2016
Flood Watch 5, NWS Miami, FL
NWS Miami, FL issued this flood watch at Oct 6, 2016, 5:14 AM EDT for Palm Beach County, Florida. It took effect at Oct 6, 2016, 8:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 5:14 AM EDT (09:14 UTC)
- In effect from
- Oct 6, 2016, 8:00 AM EDT
- Expired
- Oct 7, 2016, 7:43 AM EDT
- In force
- 24 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WGUS62 KMFL 060914 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 514 AM EDT THU OCT 6 2016 FLZ067-068-168-070000- /O.NEW.KMFL.FA.A.0005.161006T1200Z-161007T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL PALM BEACH- 514 AM EDT THU OCT 6 2016 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...PALM BEACH COUNTY. * THROUGH FRIDAY AFTERNOON * HEAVY RAINS ARE EXPECTED TODAY INTO FRIDAY AFTERNOON OVER PALM BEACH COUNTY WITH THE PASSAGE OF EXTREMELY DANGEROUS MATTHEW. RAINFALL AMOUNTS 4 TO 8 INCHES ARE EXPECTED ACROSS THE COUNTY, WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 10 INCHES POSSIBLE. THE HIGHEST AMOUNTS ARE EXPECTED ACROSS AREAS OF COASTAL PALM BEACH COAST. SIGNIFICANT FLOODING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BAXTER
1 follow-up statement
171 WGUS62 KMFL 071143 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 743 AM EDT FRI OCT 7 2016 FLZ067-068-168-071245- /O.CAN.KMFL.FA.A.0005.000000T0000Z-161007T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL PALM BEACH- 743 AM EDT FRI OCT 7 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA HAS BEEN CANCELLED. THE MAIN AREA OF RAIN FROM HURRICANE MATTHEW HAS MOVED TO THE NORTH, REDUCING THE RISK OF FLOODING. THERE IS STILL A POTENTIAL FOR ADDITIONAL SHOWERS WRAPPING AROUND BEHIND THE SYSTEM, WHICH MAY BRING A SLIGHT RISK OF URBAN FLOODING, MAINLY IN POOR DRAINAGE AND LOW LYING AREAS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 6, 1:38 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 6, 1:38 AM EDT, 3 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
138 AM EDT Thu Oct 6 2016
.AVIATION...
Very poor flying conditions are possible throughout the entire TAF
period as Hurricane Matthew impacts the region with tropical storm
and hurricane force winds. At this time, hurricane force winds
appear most possible at KPBI, but is also a threat at KFXE and
KFLL, with tropical storm force winds possible at the remaining
east coast TAF sites. Winds should be lighter at KAPF, but still
occasionally gust to 25 knots. MVFR and possible IFR flying
conditions will exist through much of the TAF period.
&&
.PREV DISCUSSION... /issued 1054 PM EDT Wed Oct 5 2016/
UPDATE...
.EXTREMELY DANGEROUS HURRICANE MATTHEW Has the potential TO
BRING WIDESPREAD AND EXTENSIVE DAMAGE ALONG THE EAST FLORIDA COAST
THURSDAY MORNING THROUGH FRIDAY...
*Hurricane Warnings are in effect for Palm Beach, Broward, Lake
Okeechobee, and the adjacent Atlantic Waters.
*A Tropical Storm Warning is in effect for Miami-Dade, Glades,
Hendry, interior/eastern Collier, and Mainland Monroe Counties.
*Tropical Storm Watch is in effect for coastal Collier and
Adjacent Gulf Waters of South Florida.
***EXTREMELY DANGEROUS HURRICANE MATTHEW*** was located 325 Miles
southeast of West Palm Beach Florida as of 11 PM EDT tonight.
Matthew is still forecast to move northwest tonight into Thursday
and be over the Atlantic waters of Palm Beach Thursday evening as
a possible a CAT 4 hurricane. South Florida residents and
visitors need to rush their hurricane plans to completion by
daybreak Thursday! Conditions will deteriorate rapidly Thursday
morning and it will be too late! Now is not the time to focus on
the exact track of Matthew! Squalls from the outer rainbands of
Matthew will begin to affect the eastern areas of South Florida
early Thursday morning.
Need to continue emphasizing that Matthew is expected to remain
***DANGEROUS HURRICANE*** and will have significant local impacts,
regardless of the exact track. The primary impacts include wind,
storm surge, locally heavy rainfall, isolated tornadoes, and
hazardous marine conditions. For specific information on
potential impacts for your location, consult the Hurricane Local
Statement (HLS) product.
UPDATE...54/BNB
PREV DISCUSSION... /issued 746 PM EDT Wed Oct 5 2016/
AVIATION...
The winds will be northeast tonight at 10 to 15 knots with gusts
up to 25 knots at all of South Florida taf sites. But the winds
could get up to around 35 knots with the passage of any shower
over the taf site. The ceiling and vis should remain in VFR
conditions tonight, but could fall down into MVFR conditions with
the passage of a shower.
AVIATION...BNB/IRL
PREV DISCUSSION... /issued 557 PM EDT Wed Oct 5 2016/
EXTREMELY DANGEROUS HURRICANE MATTHEW LIKELY TO BRING WIDESPREAD
AND EXTENSIVE DAMAGE ALONG THE EAST FLORIDA COAST EARLY THURSDAY
MORNING THROUGH FRIDAY...
DISCUSSION...
As of 500 PM EDT, according to the latest update from the National
Hurricane Center for Hurricane Matthew, Matthew continues to be
forecast to move across the central Bahamas tonight into Thursday
morning, then continue to move northwest and approach the off
shore Atlantic waters of South Florida on Thursday afternoon. On
Thursday evening hurricane Matthew is forecast to continue
tracking northwest into the Atlantic waters east of Palm Beach
county, with the closest approach to the South Florida mainland
near northeast Palm Beach county during the early morning hours on
Friday. During this entire track Matthew is forecast to remain a
major hurricane. However, need to emphasize the uncertainty in
track and intensity over the next couple of days.
For the updated specifics to the track and intensity forecast for
Hurricane Matthew, please consult the latest products from the
National Hurricane Center. For potential impacts for South
Florida, please continue to monitor products issued from the
National Weather Service in Miami.
Need to continue emphasizing that Matthew is expected to remain a major
hurricane and will have significant local impacts. The primary
impacts include wind, storm surge, locally heavy rainfall and
hazardous marine conditions, with more minor impacts including a
tornado threat. For further information on impacts and
preparedness actions, consult the Hurricane Local Statement (HLS)
product.
Further updates to local products and local hazards can be
expected this evening.
UPDATED...54/BNB
AVIATION...
Scattered SHRA will continue through this afternoon over the
over the east coast TAF sites, accompanied by mainly light winds.
Aft 06/1200Z, the first outer bands or squalls associated with
Hurricane Matthew may approach the east coast TAF sites from the
Atlantic waters. During this period, there will be an increase in
northeasterly winds to sustained 15-20 KT with higher gusts
possible. Both rain coverage and wind speed are expected to
increase through the day Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 78 88 76 89 / 90 70 30 30
Fort Lauderdale 72 88 78 89 / 80 50 30 30
Miami 74 88 78 90 / 70 50 30 30
Naples 81 84 80 85 / 50 60 40 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ063-066-070-073>075-173-174.
Hurricane Warning for FLZ067-068-071-072-168-172.
Tropical Storm Watch for FLZ069.
AM...Tropical Storm Warning for AMZ630.
Hurricane Warning for AMZ610-650-651-670-671.
GM...Tropical Storm Watch for GMZ656-657-676.
&&
DISCUSSION...60/BD
MARINE...60/BD
AVIATION...92/IRL
UPDATE...54/BNBHazardous weather outlook, Oct 5, 9:42 AM EDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 942 AM EDT WED OCT 5 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060145- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 942 AM EDT WED OCT 5 2016 ...HURRICANE AND TROPICAL STORM WARNINGS IN EFFECT FOR PORTIONS OF SOUTH FLORIDA... ...CONDITIONS WILL DETERIORATE ACROSS SOUTH FLORIDA LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES. THUNDERSTORMS: OCCASIONAL THUNDERSTORMS WILL MOVE FROM EAST TO WEST ACROSS THE REGION TODAY. COVERAGE WILL INCREASE LATER THIS AFTERNOON, ESPECIALLY OVER THE INTERIOR AND GULF COAST. THE OUTERMOST RAINBANDS OF MATTHEW ARE EXPECTED TO OVERSPREAD THE REGION STARTING LATE TONIGHT. THE PRIMARY THREATS WITH STORMS TODAY WILL BE GUSTY WINDS AND LIGHTNING STRIKES. TORNADOES: ISOLATED TORNADOES AND WATERSPOUTS ARE POSSIBLE WITH THE OUTER RAINBANDS OF MATTHEW STARTING LATE TONIGHT. WIND: EAST-NORTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS THIS AFTERNOON OVER THE LOCAL ATLANTIC WATERS, RAPIDLY BECOMING DANGEROUS TONIGHT AS HURRICANE MATTHEW TRACKS CLOSER TO THE REGION. A HURRICANE WARNING IS IN EFFECT FOR ALL THE LOCAL ATLANTIC WATERS. WINDS WILL INCREASE TO AROUND 20 KNOTS OVER THE GULF WATERS LATE TONIGHT. WAVES: HAZARDOUS SEAS IN EXCESS OF 7 FEET WILL BE POSSIBLE STARTING LATE TONIGHT OVER THE LOCAL ATLANTIC. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR MORE INFORMATION ON THE IMPACTS FROM MATTHEW ON THURSDAY AND FRIDAY, REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ON THURSDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Oct 5, 11:24 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1124 PM EDT WED OCT 5 2016 FLZ068-071-072-168-172-060415- COASTAL PALM BEACH COUNTY FL-COASTAL BROWARD COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- METRO PALM BEACH COUNTY FL- 1124 PM EDT WED OCT 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR EASTERN BROWARD COUNTY UNTIL 1215 AM EDT... * AT 1124 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER POMPANO BEACH...MOVING WEST AT 10 MPH. * THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... FORT LAUDERDALE...HOLLYWOOD...CORAL SPRINGS...POMPANO BEACH... DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH... TAMARAC...MARGATE...LIGHTHOUSE POINT...LAUDERDALE-BY-THE-SEA... LAUDERHILL...COCONUT CREEK...OAKLAND PARK...NORTH LAUDERDALE... LAUDERDALE LAKES...DANIA BEACH AND COOPER CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. && LAT...LON 2634 8004 2617 7997 2603 8026 2629 8037 TIME...MOT...LOC 0324Z 070DEG 10KT 2624 8009 IRL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:24 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Oct 6, 5:00 AM EDT | Special Marine Warning | MFL | 45 min | |
| Oct 6, 5:55 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 95 min |
| Oct 6, 10:55 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Oct 6, 11:55 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Oct 6, 12:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Oct 6, 2:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Oct 6, 3:29 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Oct 6, 4:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Oct 6, 5:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Oct 6, 5:53 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Oct 6, 6:15 PM EDT | Special Marine Warning | MFL | 30 min | |
| Oct 6, 6:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Oct 6, 6:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Oct 6, 7:02 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 58 min |
| Oct 6, 7:03 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 6, 7:11 PM EDT | Special Marine Warning | MFL | 34 min | |
| Oct 6, 7:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.